Stopping the vicious cycle of rebound headaches
Rebound headaches, also known as medication overuse headaches, are caused by the frequent or excessive use of pain-relieving and/or antimigraine drugs to treat headache attacks that are already in progress. (Note that these are not the same as oral prophylactic or preventive medicines, which should be taken daily.) In other words, the same medications that initially relieve headache pain can themselves trigger subsequent headaches if they are used too often. Medication overuse headaches can be disabling, forcing people with this condition to take sick leave and to be less productive at work and home. To be diagnosed with m...
Source: Harvard Health Blog - November 7, 2019 Category: Consumer Health News Authors: Sait Ashina, MD Tags: Drugs and Supplements Headache Health Source Type: blogs

MKSAP: 30-year-old woman is evaluated for difficult-to-treat migraine
Test your medicine knowledge with the MKSAP challenge, in partnership with the American College of Physicians. A 30-year-old woman is evaluated for difficult-to-treat migraine. She has had severe headaches, usually on the first day of menses, since menarche. The pain is hemicranial, pulsatile, and associated with severe nausea and vomiting but no aura. She frequently awakens with the attack already in progress. Ibuprofen was helpful in controlling migraine pain during her teenage years and early 20s but was replaced 5 years ago by oral eletriptan after the pain was no longer controlled; this drug now also is inef...
Source: Kevin, M.D. - Medical Weblog - November 5, 2016 Category: Journals (General) Authors: < a href="http://www.kevinmd.com/blog/post-author/mksap" rel="tag" > mksap < /a > Tags: Conditions Neurology Source Type: blogs